Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 7:33 PM CDT for Mayes County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 21, 2005, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Mayes County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220033
SVRTSA
OKC097-220130-
/O.NEW.KTSA.SV.W.0106.050422T0033Z-050422T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
CHOUTEAU...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHOUTEAU...
PRYOR...ADAIR...LOCUST GROVE...SALINA...PENSACOLA...ROSE...SPAVINAW
AND LANGLEY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3629 9545 3609 9546 3609 9517 3618 9502
3652 9502 3652 9542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:35 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 21, 6:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT THU APR 21 2005 .MESOSCALE DISCUSSION... THE PRE-FRONTAL CONVERGENCE ZONE AS NOTED IN WSR-88D IMAGERY EXTENDS FROM NOWATA COUNTY...ACROSS TULSA AND INTO NW OKFUSKEE COUNTY. THE COLD FRONT WILL MERGE INTO THIS ZONE DURING THE EVENING. THE INCREASING CONVERGENCE SHOULD CONTINUE TO FORCE THUNDERSTRM DEVELOPMENT IN THE CONFLUENCE ZONE. THIS PROCESS WILL BE AIDED BY THE TAIL OF A SHORT WAVE SWINGING ACROSS KANSAS AND NORTHERN OKLAHOMA. DEEP LAYER SHEAR REMAINS AT THE BOTTOM OF THE SUPERCELL RANGE. HAIL AND WIND WILL BE THE PRIMARY THREAT...EXCEPT NEAR AND A LITTLE NORTH OF THE OUTFLOW BOUNDARY THAT REMAINS ABOUT STATIONARY FROM NORTHERN DELAWARE COUNTY INTO NORTHEAST CRAIG COUNTY. LATEST RADAR TRENDS SHOW ANOTHER CYCLE OF CONVECTION TRYING OVER THE TULSA AREA...VISUALLY THE CLOUD BASES LOOK A LITTLE BETTER...THE NEXT 45 MINUTES WILL TELL HOW THIS CYCLE FAIRS. IF THE CONVECTION TAKES HOLD...THE CELLS WILL BECOME RAPIDLY SEVERE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT THU APR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT THU APR 21 2005 ...SEVERE WEATHER CHANCES WILL CONTINUE INTO THIS EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON AND TONIGHT SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....LATE AFTERNOON AND TONIGHT. DISCUSSION... SEVERE THUNDERSTORMS HAVE EXITED NORTHWEST ARKANSAS LATE THIS AFTERNOON. HOWEVER... ADDITIONAL SEVERE STORMS WILL BE POSSIBLE AS A COLD FRONT APPROACHES FROM THE WEST THIS EVENING AND TONIGHT. LATE THIS AFTERNOON A PRE FRONTAL TROUGH WAS ENTERING EASTERN OKLAHOMA...WITH A TRAILING COLD FRONT LOCATED ACROSS CENTRAL OKLAHOMA. THE POTENTIAL FOR SEVERE STORMS ACROSS EASTERN OKLAHOMA AHEAD OF THE BOUNDARY CONTINUES GIVEN THE FAVORABLE SHEAR PROFILE AND HIGH SURFACE BASED INSTABILITY. LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED WITH ANY SEVERE STORM. THE SEVERE WEATHER THREAT WILL END UPON THE PASSAGE OF THE COLD FRONT. THE FRONT WILL APPROACH THE TULSA AREA AROUND 10 PM AND EXIT NORTHWEST ARKANSAS AROUND 4 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED IN MUCH OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY....NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 21, 3:07 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT THU APR 21 2005 OKZ058-063-068>069-072-212115- ADAIR OK-CHEROKEE OK-DELAWARE OK-OTTAWA OK- SEQUOYAH OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 177 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... OTTAWA... THIS INCLUDES THE CITIES OF...JAY...TAHLEQUAH...SALLISAW... MIAMI...STILWELL...MARIETTA AND WESTVILLE. ARZ001>002-010>011-019>020-220000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR- ...SEVERE THUNDERSTORM WATCH NUMBER 177 REMAINS VALID UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...VAN BUREN...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Apr 21, 3:53 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT THU APR 21 2005
ARZ020-212200-
FRANKLIN AR-
353 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VESTA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS AND WIEDERKEHR
VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 21, 4:28 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 6 S OZARK 35.40N 93.83W
04/21/2005 0.88 INCH FRANKLIN AR LAW ENFORCEMENT
ON HIGHWAY 23 SOUTH OF OZARK
&&
SAALocal storm report, Apr 21, 4:35 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SE CECIL 35.40N 93.89W
04/21/2005 1.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
SAASpecial weather statement, Apr 21, 6:20 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT THU APR 21 2005 ARZ001>002-010>011-019>020-220600- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR- ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 177 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 182 UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THE NEW WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK... CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE. OKZ057>058-061>063-220600- CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 181 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... DELAWARE... MAYES... OTTAWA... ROGERS... THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA...JAY... CHOUTEAU...MIAMI AND VINITA. FRANKLIN... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK... CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE. ARZ029-OKZ060-066>076-220600- SEBASTIAN AR-ADAIR OK-CHEROKEE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK- OKMULGEE OK-PITTSBURG OK-SEQUOYAH OK-TULSA OK- WAGONER OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 182 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 12 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... OKMULGEE... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...SALLISAW... TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...WESTVILLE...TULSA... WAGONER...COWETA...FORT SMITH...MCALESTER...POTEAU...WILBURTON... OKMULGEE AND HENRYETTA.
Special weather statement, Apr 21, 7:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU APR 21 2005
OKZ061-220100-
ROGERS OK-
716 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 716 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF VERDIGRIS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS AND TIAWAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 55 min |
| Apr 21, 7:34 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Apr 21, 7:58 PM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Apr 21, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 21, 8:40 PM CDT | Tornado Warning | TSA | Cherokee, Wagoner | 65 min |
| Apr 21, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 68 min |
| Apr 21, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 21, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 30 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 46 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Apr 21, 11:02 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 30 min |
| Apr 21, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| Apr 21, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Apr 21, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Apr 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.